Alert archive / West Virginia / Red Flag Warnings in 2010
Red Flag Warning 2, NWS Charleston, WV
NWS Charleston, WV issued this red flag warning at Apr 7, 2010, 9:00 AM EDT for 4 counties in Kentucky; 28 counties in West Virginia. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2010, 9:00 AM EDT (13:00 UTC)
- Expired
- Apr 7, 2010, 7:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Charleston, WV
All 32 counties
Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Barbour County, WV, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, McDowell County, WV, Mingo County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wayne County, WV, Wirt County, WV, Wood County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 41 km from the middle of the area, began a volume at 13:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.0 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1788 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
295 WWUS81 KRLX 071300 RFWRLX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 900 AM EDT WED APR 7 2010 KYZ101>103-105-072100- /O.NEW.KRLX.FW.W.0002.100407T1300Z-100407T2200Z/ GREENUP-CARTER-BOYD-LAWRENCE KY- 900 AM EDT WED APR 7 2010 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. GUSTY SOUTHWESTERLY WINDS IN COMBINATION WITH ABOVE NORMAL TEMPERATURES AND LOW RELATIVE HUMIDITIES WILL CONTINUE TO CREATE AN ENHANCED THREAT FOR WILDFIRES LATE THIS MORNING AND AFTERNOON IN EASTERN KENTUCKY. IN ADDITION...ALL OUTDOOR BURNING IS PROHIBITED IN EASTERN KENTUCKY UNTIL FURTHER NOTICE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
2 follow-up statements
713 WWUS81 KRLX 071657 RFWRLX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1257 PM EDT WED APR 7 2010 WVZ005>011-013>020-024>040-046-047-072300- /O.EXB.KRLX.FW.W.0002.000000T0000Z-100407T2300Z/ WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 1257 PM EDT WED APR 7 2010 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. GUSTY SOUTHWESTERLY WINDS IN COMBINATION WITH ABOVE NORMAL TEMPERATURES AND LOW RELATIVE HUMIDITIES WILL CONTINUE TO CREATE AN ENHANCED THREAT FOR WILDFIRES LATE THIS MORNING AND AFTERNOON IN WEST VIRGINIA. ALL UNNECESSARY BURNING SHOULD BE AVOIDED AT THIS TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ KYZ101>103-105-072200- /O.CON.KRLX.FW.W.0002.000000T0000Z-100407T2200Z/ GREENUP-CARTER-BOYD-LAWRENCE KY- 1257 PM EDT WED APR 7 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. GUSTY SOUTHWESTERLY WINDS IN COMBINATION WITH ABOVE NORMAL TEMPERATURES AND LOW RELATIVE HUMIDITIES WILL CONTINUE TO CREATE AN ENHANCED THREAT FOR WILDFIRES LATE THIS MORNING AND AFTERNOON IN EASTERN KENTUCKY. IN ADDITION...ALL OUTDOOR BURNING IS PROHIBITED IN EASTERN KENTUCKY UNTIL FURTHER NOTICE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
553 WWUS81 KRLX 071925 RFWRLX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 325 PM EDT WED APR 7 2010 KYZ101>103-105-072200- /O.CON.KRLX.FW.W.0002.000000T0000Z-100407T2200Z/ GREENUP-CARTER-BOYD-LAWRENCE KY- 325 PM EDT WED APR 7 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. GUSTY SOUTHWESTERLY WINDS IN COMBINATION WITH ABOVE NORMAL TEMPERATURES AND LOW RELATIVE HUMIDITIES WILL CONTINUE TO CREATE AN ENHANCED THREAT FOR WILDFIRES THROUGH THE LATE AFTERNOON HOURS. ALL OUTDOOR BURNING IS PROHIBITED IN EASTERN KENTUCKY UNTIL FURTHER NOTICE. SHOWERS AND COOLER TEMPERATURES ARE EXPECTED ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ WVZ005>011-013>020-024>040-046-047-072300- /O.CON.KRLX.FW.W.0002.000000T0000Z-100407T2300Z/ WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 325 PM EDT WED APR 7 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. GUSTY SOUTHWESTERLY WINDS IN COMBINATION WITH ABOVE NORMAL TEMPERATURES AND LOW RELATIVE HUMIDITIES WILL CONTINUE TO CREATE AN ENHANCED THREAT FOR WILDFIRES INTO EARLY THIS EVENING. ALL UNNECESSARY BURNING SHOULD BE AVOIDED AT THIS TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ KTB
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this red flag warning went out at Apr 7, 6:54 AM EDT, 2 hours 6 minutes earlier.
Area forecast discussion, Apr 7, 6:54 AM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 654 AM EDT WED APR 7 2010 .SYNOPSIS... DRY...BREEZY AND VERY WARM AGAIN TODAY. COLD FRONT WITH RAIN AND A CHANCE OF THUNDERSTORMS THURSDAY. COOLER FRIDAY. DRY WITH WARMING TREND OVER WEEKEND AND INTO NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... ONE MORE VERY WARM...DRY...AND BREEZY DAY. HIGH TEMPERATURES AGAIN WILL BE NEAR RECORDS...ESPECIALLY BECKLEY WHICH WILL PROBABLY SET A NEW ONE. MAIN CONCERN AGAIN IS NEAR CRITICAL FIRE WEATHER CONDITIONS...SEE FIRE WEATHER SECTION OF AFD. 850MB JET OF 40-50 KTS IS PASSING THROUGH THE AREA DURING THE PREDAWN HOURS THIS MORNING...WHICH WILL DECREASE TO THE 25-35 KT RANGE BY 18Z. STILL ENOUGH FOR A BREEZY DAY...JUST SHY OF WHAT WE HAD TUESDAY. SHOULD SEE 10-15 MPH WINDS WITH GUSTS OF 25 MPH OR SO /THOUGH 30-35 MPH GUSTS AT HIGHEST RIDGETOPS THIS MORNING/. BOUNDARY-LAYER AVERAGED DEW POINTS AT THIS TIME YESTERDAY...WERE ONLY IN THE 30S TO LOW 40S VERY FAR UPSTREAM TO ALMOST THE GULF COAST. TODAY...NAM SHOWS PRETTY DRAMATIC INCREASE WITH TIME...AS GULF MOISTURE IS FINALLY STARTING TO GET TAPPED. THIS IS ALREADY BEARING OUT IN OBSERVATIONS WITH DEW POINTS ALREADY CLIMBING INTO THE 50S AS FAR NORTH AS EASTERN TENNESSEE. BECAUSE TEMPERATURES WILL STILL BE VERY WARM...STILL EXPECTING HUMIDITY LEVELS TO DROP QUITE LOW AS THE LAST OF OUR DRY POCKET OF AIR MIXES DOWN...BUT NOT AS BAD AS WEDNESDAY. I GENERALLY WENT NEAR OR SLIGHTLY ABOVE HIGHEST GUIDANCE VALUES FOR MAXIMUM TEMPERATURES TODAY. MODELS HAVE COME INTO GREAT AGREEMENT ON PLACEMENT AND TIMING OF THE APPROACHING COLD FRONT...REACHING NE KY AND OH-WV BORDER AROUND 12Z THURSDAY. THUNDERSTORMS WILL FIRE ALONG THE FRONT THIS EVENING WHEN IT IS UPSTREAM. AS THE FRONT CARRIES INTO THE WESTERN PART OF OUR AREA DURING PREDAWN HOURS THURSDAY MORNING...MODELS SUGGEST ENOUGH /ALBEIT MARGINAL/ INSTABILITY TO CARRY A CHANCE OF THUNDER ALONG WITH THE NEARLY GUARANTEED RAIN. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... AS MENTIONED ABOVE...MODELS IN MUCH BETTER AGREEMENT ON TIMING OF STRONG COLD FRONT MOVING ACROSS THE AREA THURSDAY. MAIN SURFACE/UPPER LOW ORGANIZES OVER THE GREAT LAKES...WHICH WILL KEEP ASSOCIATED TRAILING COLD FRONT PROGRESSIVE. EVEN THOUGH UPPER TROUGH EXTENDING SOUTHWARD FROM THE UPPER LOW IS SHARP ENOUGH FOR WEAK WAVES TO RIPPLE ALONG THE FRONT...IT WILL DO LITTLE TO SLOW THE FRONT SIGNIFICANTLY. MODEL CONSENSUS OF TIMING THE FRONT HAS IT NEAR THE OHIO RIVER AROUND 12Z...THE I79 CORRIDOR AROUND 16Z...AND EXITING THE MOUNTAINS BY 20Z. ON THE OTHER HAND...EVEN THOUGH TIMING OF THESE WEAK WAVES ARE DIFFICULT...THEY WILL HELP ENHANCE SHOWER ACTIVITY ALONG THE ENTIRE LENGTH OF THE FRONT. THIS WILL BE ESPECIALLY TRUE AS MOST OF THE PRECIP WILL BE POST FRONTAL WITHIN DECENT ISENTROPIC LIFT. WHILE TIMING OF THE FRONT IS NOT IDEAL FOR ENHANCED SURFACE BASED INSTABILITY...MODEL SOUNDINGS DO INDICATE MODEST ELEVATED INSTABILITY...SO A FEW EMBEDDED THUNDERSTORMS ARE POSSIBLE CLOSER TO THE SURFACE FRONT. GENERALLY EXPECTING RAINFALL TOTALS NEAR HALF AN INCH. TEMPERATURES WILL BE THE TRICKIEST PART OF THIS FORECAST. TEMPS EARLY THURSDAY WILL BE QUITE WARM TO BEGIN WITH AHEAD OF THE FRONT AND PRECIP...THEN FALL BEHIND THE FRONT IN THE SHOWERS AND COLD ADVECTION. THE WARMER MAV LOOKS GOOD FOR EARLY THURSDAY...BUT PREFER THE SLOWER FALLING OFF OF TEMPS PER MET GUIDANCE FOLLOWING THE FRONT. THIS IS DUE TO A BETTER DEPICTED SECONDARY SURGE OF COOLER AIR COMING ACROSS LATER IN THE DAY. WILL KEEP SCATTERED SHOWERS IN AS BEFORE FOR THURSDAY NIGHT AND FRIDAY...COMPLIMENTS OF THIS SECONDARY SURGE OF COOLER AIR IN NORTHWEST FLOW. SOME OF THE RAIN SHOWERS WILL CHANGE TO SNOW SHOWERS IN THE HIGHER ELEVATIONS OF THE NORTHERN MOUNTAINS LATER THURSDAY NIGHT AND EARLY FRIDAY AS ENOUGH COLD AIR ALOFT WORKS IN. LITTLE TO NO ACCUMULATION EXPECTED. && .LONG TERM /SATURDAY THROUGH TUESDAY/... LINGERING RAIN SHOWERS COULD MIX WITH LIGHT SNOW SHOWERS FRIDAY NIGHT AS THERE IS GOOD AGREEMENT OF BELOW FREEZING 850MB TEMPERATURES THROUGH SATURDAY MORNING. POSSIBILITY OF PATCHY FROST SATURDAY MORNING AS WINDS WILL DECREASE UNDER CLEARING SKIES. WILL INCLUDE IN IMPACTS OF WEATHER SUMMARY...BUT HARD FREEZE NOT EXPECTED IN THE WESTERN LOWLANDS. 6Z GFS REMAINS COLDER AND LINGERS LOW LEVEL MOISTURE LONGER THAN ECMWF...BUT 12Z APPEARS TO BE COMING AROUND TO MORE OF A ECMWF SOLUTION. WENT WITH CLEARING AND DRYING BEHIND THE UPPER LEVEL SYSTEM THROUGH SATURDAY. TEMPS SHOULD REBOUND SATURDAY AND SUNDAY AS HIGH PRESSURE SETS UP SOUTH OF THE CWA. SUNDAY NIGHT A BOUNDARY EXPECTED TO SET UP NORTH OF THE CWA BRINGING A SLIGHT CHANCE OF RAIN SHOWERS THROUGH MONDAY IN OUR NORTHERN COUNTIES. WENT WITH 0Z ECMWF PLACEMENT OF POPS WHICH IS PUSHED FURTHER NORTH THAN THE 06Z GFS. 12Z GFS APPEARS IN TO BE IN MORE AGREEMENT WITH THE ECMWF SOLUTION. MORE DRYING AND WARMING TOWARDS THE MIDDLE OF NEXT WEEK. && .AVIATION /12Z WEDNESDAY THROUGH SUNDAY/... VFR TODAY THROUGH ALMOST ALL OF TONIGHT. GUSTY SOUTHWEST WIND 10-15 KTS WITH GUSTS TO 25 KTS. SOME CONCERN FOR LLWS EARLY THIS MORNING ESPECIALLY SHELTERED AND ELEVATED MOUNTAIN VALLEY SITES SUCH AS KEKN...WITH 40 KT SOUTHWEST WINDS WITHIN A COUPLE THOUSAND FEET OF THE GROUND. LINE OF SHOWERS AND THUNDERSTORMS...WITH POSSIBLE LOCALIZED IFR...ARRIVES IN WEST TO ABOUT THE OHIO RIVER BY 12Z THURSDAY. AFTER 12Z THURSDAY... COLD FRONT WITH SOME THUNDERSTORMS EXPECTED TO PASS THURSDAY...WITH IFR RIGHT ALONG FRONT THURSDAY...AND PERHAPS AT TIMES BEHIND THE FRONT INTO THURSDAY NIGHT. && .FIRE WEATHER... TEMPERATURES...LIKE TUESDAY...WILL BE NEAR RECORD HIGHS. WINDS WILL BE JUST SHY OF WHAT HAPPENED TUESDAY...YET STILL 10-15 MPH WITH GUSTS TO 25 MPH. HUMIDITY LEVELS WILL AGAIN DROP LOW...THIS TIME INTO UPPER TEENS TO MID 20S RANGE FOR WV/SW VA AND MID 20S TO LOW 30S RANGE FOR NE KY/SE OH. WE DO NOT EXPECT RED FLAG CRITERIA TO BE FULLY MET AT THIS TIME...YET WITH CRITICAL FIRE WEATHER CONDITIONS BEING APPROACHED...WE WILL BE ISSUING A SPECIAL WEATHER STATEMENT TO HIGHLIGHT THE ENHANCED FIRE DANGER FOR THE AFFECTED AREAS. CONDITIONS WILL BE MONITORED CLOSELY THROUGH THE DAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...MDP/JMV NEAR TERM...MDP SHORT TERM...JMV LONG TERM...TAX AVIATION...MDP FIRE WEATHER...MDP
Hazardous weather outlook, Apr 7, 4:55 AM EDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 455 AM EDT WED APR 7 2010 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-080900- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 455 AM EDT WED APR 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 7, 4:48 AM EDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 448 AM EDT WED APR 7 2010 WVZ005>011-013>020-024>040-046-047-072200- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- INCLUDING THE CITIES OF...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL... FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE... WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON... ELKINS 448 AM EDT WED APR 7 2010 HERE IS A FIRE DANGER STATEMENT ISSUED IN COORDINATION WITH THE WEST VIRGINIA DIVISION OF FORESTRY... NEAR RECORD WARMTH TODAY...IN COMBINATION WITH LOW RELATIVE HUMIDITIES AND GUSTY SOUTHWESTERLY WINDS...WILL ENHANCE FIRE DANGER. FIRE DANGER FOR MUCH OF WEST VIRGINIA IS HIGH TO VERY HIGH. LOCATIONS THAT DID NOT RECEIVE RAINFALL EARLIER THIS WEEK ARE ESPECIALLY VULNERABLE. OPEN BURNING OF ANY TYPE IS CONSIDERED VERY HAZARDOUS AT THIS TIME. ACCIDENTAL ESCAPED DEBRIS BURNS ARE BY FAR THE NUMBER ONE CAUSE OF WILDFIRES IN WEST VIRGINIA. ALSO...BE CAREFUL WITH HEAT AND SPARKS WHILE OPERATING ANY EQUIPMENT...OR SMOKING IN WILDLAND AREAS. WEST VIRGINIA STATE LAW PROHIBITS DEBRIS BURNING FROM 7 AM TO 4 PM DURING THE MONTHS OF MARCH...APRIL...AND MAY. VAZ003-004-072200- DICKENSON-BUCHANAN- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT 448 AM EDT WED APR 7 2010 HERE IS A FIRE DANGER STATEMENT ISSUED IN COORDINATION WITH THE VIRGINIA DEPARTMENT OF FORESTRY... NEAR RECORD WARMTH TODAY...IN COMBINATION WITH LOW RELATIVE HUMIDITIES AND GUSTY SOUTHWESTERLY WINDS...WILL ENHANCE FIRE DANGER. FIRE DANGER FOR MUCH OF SOUTHWEST VIRGINIA IS HIGH TO VERY HIGH. LOCATIONS THAT DID NOT RECEIVE RAIN EARLIER THIS WEEK ARE ESPECIALLY VULNERABLE. OPEN BURNING OF ANY TYPE IS CONSIDERED VERY HAZARDOUS AT THIS TIME. ACCIDENTAL ESCAPED DEBRIS BURNS ARE THE NUMBER ONE CAUSE OF WILDFIRES. ALSO...BE CAREFUL WITH HEAT AND SPARKS WHILE OPERATING ANY EQUIPMENT...OR SMOKING IN WILDLAND AREAS. FROM FEBRUARY 15 THROUGH APRIL 30...VIRGINIA STATE LAW PROHIBITS OPEN AIR BURNING BEFORE 4 PM WITHIN 300 FEET OF WOODS...OR DRY GRASS WHICH CAN CARRY THE FIRE INTO THE WOODS.
Nearby
Red Flag Warnings in West Virginia, 2010Red Flag Warnings in Kentucky, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.